IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1274 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3202    
    Printed59    
    Emailed0    
    PDF Downloaded122    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2016  |  Volume : 48  |  Issue : 3  |  Page : 316-317

Atypical post-finasteride syndrome: A pharmacological riddle


Department of Pharmacology, Government Medical College, Patiala, Punjab, India

Correspondence Address:
Dr. Neetu Sharma
Department of Pharmacology, Government Medical College, Patiala, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.182898

Rights and Permissions

Finasteride and dutasteride are commonly used 5-alpha reductase inhibitors. While finasteride is a selective inhibitor of 5-alpha reductase Type II, dutasteride inhibits 5- alpha reductase Type I and II. The United States Food and Drug Administration approved the use of finasteride for benign prostatic hypertrophy (BPH) as well as androgenic alopecia (AGA) while dutasteride is approved only for BPH. Off-label use of dutasteride is not uncommon in AGA as well. Although the postfinasteride syndrome (PFS) is a well-established entity, its symptomatology is quite variable. Here, we describe a case of an atypical PFS in a patient treated with dutasteride and finasteride for AGA. The multisystem involvement and irreversible nature of this case warrant its reporting.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow